MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS LT SZ 8; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SMCONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS LT SZ 8; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SMCONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 74021128
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of its post-market surveillance (pms) and post-marketing clinical follow-up processes, smith & nephew has conducted an analysis of the national joint registry of (b)(4) orthopaedic association national joint replacement registry (aoanjrr) data on the first generation journey¿ bcs knee system.The data indicate that the system has a revision rate over 1.5 times the primary total knee arthroplasty device class average revision rates in the njrewni and aoanjrr.Therefore, a voluntary field safety corrective action (fsca) with reference (b)(4) was submitted on 13 jun 2018 for the first generation of journey bcs manufactured by smith & nephew inc.(b)(4).
 
Event or Problem Description
It was reported a revision surgery was performed and the implants were removed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, no clinical relevant documents were provided to conduct a thorough medical assessment.No medical assessment is warranted at this time.This complaint will be re-evaluated if more information becomes available.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
JOURNEY FEM OX NP BCS LT SZ 8
Common Device Name
PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SMCONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7639256
Report Number1020279-2018-01210
Device Sequence Number19279735
Product Code JWH
UDI-Device Identifier03596010554185
UDI-Public03596010554185
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2018
Device Catalogue Number74021128
Device Lot Number08BM12682
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;